Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 197, NWS Indianapolis, IN

June 2, 2006Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2006, 9:07 PM EDT for Delaware County, Madison County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 9:07 PM EDT (01:07 UTC)
Expired
Jun 2, 2006, 9:45 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 030106
SVRIND
INC035-095-030145-
/O.NEW.KIND.SV.W.0197.060603T0107Z-060603T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN CENTRAL INDIANA
  NORTHWESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA

* UNTIL 945 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SUMMITVILLE...OR ABOUT NEAR FAIRMOUNT...AND
  MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALEXANDRIA AROUND 920 PM EDT...
  GASTON AROUND 925 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING 
AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4048 8557 4042 8579 4014 8572 4019 8544

$$

JOHNSON
2 follow-up statements
000 
WWUS53 KIND 030123
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT FRI JUN 2 2006

INC035-095-030145-
/O.CON.KIND.SV.W.0197.000000T0000Z-060603T0145Z/
DELAWARE-MADISON-
922 PM EDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN DELAWARE AND NORTHEASTERN MADISON COUNTIES...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR SUMMITVILLE...OR ABOUT 8 MILES SOUTH OF
FAIRMOUNT...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MADISON COUNTY AROUND 940 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING 
AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4037 8558 4032 8572 4014 8572 4019 8544

$$

JOHNSON
000 
WWUS53 KIND 030143
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
943 PM EDT FRI JUN 2 2006

INC035-095-030153-
/O.EXP.KIND.SV.W.0197.000000T0000Z-060603T0145Z/
DELAWARE-MADISON-
943 PM EDT FRI JUN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DELAWARE AND
NORTHEASTERN MADISON COUNTIES EXPIRES AT 945 PM EDT...

HEAVY RAIN...FREQUENT LIGHTNING...AND SMALL HAIL WILL CONTINUE TO BE 
POSSIBLE WITH THIS STORM.

LAT...LON 4037 8558 4032 8572 4014 8572 4019 8544

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 2, 7:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT FRI JUN 2 2006

.AVIATION...FOR 00Z TO 24Z TAFS.
EXPECT ISOLATED THUNDERSHOWERS OVER EASTERN ILLINOIS AND NORTHERN
INDIANA TO DIE OUT SHORTLY AFTER SUNSET AND SHOULD NOT BE A FACTOR
WITH THIS FORECAST. A WEAK NORTHERLY FLOW WILL CONTINUE ACROSS
INDIANA TONIGHT AND SATURDAY AS LOW PRESSURE MOVES INTO NEW ENGLAND
AND HIGH PRESSURE REMAINS OVER THE CENTRAL PLAINS. MOST OF THE TAF
SITES HAVE HAD A CHANCE TO DRY OUT THIS AFTERNOON AND WITH DEWPOINTS
DROPPING IN THE LOWER TO MID 50S EXPECT ANY FOG TO BE NO LOWER THAN
MVFR CATEGORY SATURDAY MORNING.  KBMG MAY SEE LOWER VSBYS AS THEY
RECEIVED THE LEAST AMOUNT OF DRYING TODAY.

ON SATURDAY MODEL SOUNDINS INDICATE MOSTLY SCATTERED CUMULUS CLOUDS
BY MID DAY.  CLOUDS MAY EVEN BECOME BROKEN AT TIMES AT KIND.

&&

.PREVIOUS FCST DISCUSSION...FCST FOCUS ON CLDS/TEMPS AND PRECIP CHCS.

NO SIG INITIALIZATION PROBLEMS NOTED ON 12Z CYCLE.

H500 TROUGH AXIS LOCATED JUST EAST OF FORECAST AREA WILL CONTINUE TO
MOVE EAST.  TEMPERATURES HAVE STRUGGLED TO GET OUT OF THE UPPER 60S
ACRS THE EAST AND LOWER 70S ACROSS THE WEST UNDER CLOUD COVER.
CLOUD COVER WILL BEGIN TO DIMINISH THROUGH THE LATE EVENING HOURS.
A FEW MIDLEVEL CLOUDS AND SHOWERS HAVE BEGUN TO DEVELOP OVER NTHRN
IL IN AREAS OF GREATER INSTABILITY. WILL HAVE TO CONTINUE TO MONITOR
FOR POSSIBLE MOVEMENT INTO WESTERN REGIONS SINCE THIS ACTIVITY IS
ASSOCIATED WITH AN UPPER WAVE.

FOR TONIGHT...AS MENTIONED, THERE COULD BE SOME SHOWER/THUNDERSTORM
ACTIVITY THAT MOVES SOUTHEAST INTO THE CWA THIS EVENING. CURRENT
CAPE/SHEAR PROFILES SHOW 500-800J/KG OF ENERGY WITH 25-30KTS OF 6KM
SHEAR SO WELL HAVE TO WATCH HOW THIS ACTIVITY EVOLVES. FOR NOW, WE
WILL OPT TO INCLUDE SLIGHT CHCS ACROSS THE NW CWA. LACK OF GREATER
INSTABILITY AND SHEAR SHOULD KEEP THE REMAINDER OF THE CWA DRY. FOG
IS THE OTHER CONCERN, AFTERNOON DEWPOINTS HAVE DECREASED INTO THE
MIDDLE AND UPPER 50S. WE EXPECT WINDS TO DECREASE TO AROUND 5KTS OR
LESS. HOWEVER BOUNDARY LAYER TURBULENCE SUGGESTS THAT MORE
WIDESPREAD FOG MAY NOT OCCUR. AS A RESULT, WE WILL KEEP FOG OUT OF
THE FCST AND LET EVENING UPDATE IF NECESSARY.

SATURDAY...THE UPPER LOW WILL CONTINUE TO DEEPEN AND DIG INTO THE OH
VALLEY. TIME HTS SHOW MEAN DOWNWARD MOTION WITH A STRATOCUMULUS DECK
DEVELOPING. GUIDANCE MOS TEMPS AGREE WELL WITH THE GOING FCST AND
WILL LEAVE AS IS. SOME HINT OF ADDITIONAL PM INSTABILITY BUT ANY
ACTIVITY SHOULD REMAIN ISOLATED AND WILL LEAVE THE FCST DRY.

SAT NIGHT-SUN...THERE IS A GREATER SIGNAL OF PATCHY FOG OR LOW
STRATUS. WE SUSPECT THAT AS THE UPPER LOW CONTINUES TO DEEPEN AND
RETROGRADE SOMEWHAT THAT SKIES COULD BE MOCLDY BY SUN AFTERNOON
ESPECIALLY OVER THE ESTRN CWA. TEMPS MAY ALSO BE COOLER AND THIS IS
INDICATED BY MOS GUIDANCE. AS A RESULT, WE HAVE LOWERED HIGHS A FEW
DEGREES AND INCREASED CLD COVER SUNDAY.

CONDS SHOULD IMPROVE AS THE UPPER LOW MOVES EAST AND THE RIDGE AXIS
BEGINS TO DOMINATE. THE LATEST GFS HAS SLOWED THE NEXT STORM SYSTEM
AND COLD FRONT. IT NOW INDICATES THE FRONT MOVING INTO THE AREA
THURS. THE ECMWF STILL INDICATES ACTIVE WX WEDS. WELL LEAVE THE
FCST AS IS WEDS AND BEYOND WITH DRY CONDS THROUGH TUES NIGHT.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...AB/CO
AVIATION...JEH
Hazardous weather outlook, Jun 2, 2:55 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT FRI JUN 2 2006

INZ021-028>031-035>049-051>057-060>065-067>072-030945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
155 PM CDT FRI JUN 2 2006 /255 PM EDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF A
NEWPORT TO KOKOMO LINE. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.